Alert archive / Iowa / Ice Storm Warnings in 2007
Ice Storm Warning 2, NWS Des Moines, IA
NWS Des Moines, IA issued this ice storm warning at Dec 1, 2007, 3:24 PM CST for 4 counties in Iowa. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2007, 3:24 PM CST (21:24 UTC)
- Expired
- Dec 1, 2007, 5:00 PM CST
- In force
- 96 min
- Issued by
- NWS Des Moines, IA
Counties Jasper County, IA, Marshall County, IA, Poweshiek County, IA, Story County, IA
The radar
The Des Moines radar (KDMX), 61 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2848 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 419 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDMX 012124 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 324 PM CST SAT DEC 1 2007 ...SIGNIFICANT ICE STORM WINDING DOWN ACROSS CENTRAL IOWA... .STRONG LOW PRESSURE WILL MOVE ACROSS IOWA INTO WISCONSIN TONIGHT. A WINTRY MIX OF FREEZING RAIN AND RAIN WILL CONTINUE ACROSS NORTHERN AND NORTHEAST AREAS INTO THE EARLY EVENING HOURS. FARTHER SOUTH AND WEST...WARM AIR HAS SURGED NORTH INTO CENTRAL IOWA AND TURNED ANY PRECIPITATION OVER TO RAIN. IAZ033-012230- /O.CAN.KDMX.WS.W.0011.000000T0000Z-071202T1200Z/ SAC- INCLUDING THE CITY OF...SAC CITY 324 PM CST SAT DEC 1 2007 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WINTER STORM WARNING. WARMER AIR HAS MOVED INTO THE REGION...PUSHING SURFACE TEMPERATURES ABOVE FREEZING. THERE IS NO LONGER A THREAT FOR ICE ACCUMULATION. HOWEVER...SOME ROADS MAY STILL BE ICE COVERED AND TREACHEROUS. $$ IAZ048-049-061-062-012300- /O.EXP.KDMX.IS.W.0001.000000T0000Z-071201T2100Z/ /O.NEW.KDMX.IS.W.0002.071201T2124Z-071201T2300Z/ STORY-MARSHALL-JASPER-POWESHIEK- INCLUDING THE CITIES OF...AMES...MARSHALLTOWN...NEWTON...GRINNELL 324 PM CST SAT DEC 1 2007 ...ICE STORM WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... ...ICE STORM WARNING HAS EXPIRED /HAS BEEN EXTENDED/... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS EXTENDED AN ICE STORM WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. FREEZING RAIN WILL CONTINUE THROUGH THE LATE AFTERNOON...BUT TRANSITION TO RAIN OR DRIZZLE FROM THE SOUTHWEST AS SURFACE TEMPERATURES CREEP JUST ABOVE FREEZING BY 5 PM. AS MUCH AS ONE INCH OF SLEET AND SNOW AND A QUARTER INCH OF GLAZE HAS FALLEN ACROSS THE WARNED AREA AND AN ADDITIONAL ONE TENTH OF AN INCH OF ICE IS LIKELY TO ACCRUE THIS AFTERNOON BEFORE PRECIPITATION TRANSITIONS TO JUST RAIN. SIGNIFICANT ICING WILL CREATE VERY HAZARDOUS TRAVEL CONDITIONS THIS AFTERNOON. IN ADDITION...A SOUTHEAST WIND GUSTING OVER 30 MPH MAY DOWN TREE LIMBS AND POWER LINES THAT ARE WEIGHED DOWN BY ICE. AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. $$ IAZ045>047-058>060-072>075-084>086-096-097-012230- /O.EXP.KDMX.IS.W.0001.000000T0000Z-071201T2100Z/ CARROLL-GREENE-BOONE-GUTHRIE-DALLAS-POLK-MADISON-WARREN-MARION- MAHASKA-LUCAS-MONROE-WAPELLO-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...CARROLL...JEFFERSON...BOONE... GUTHRIE CENTER...ADEL...DES MOINES...WINTERSET...INDIANOLA... KNOXVILLE...OSKALOOSA...CHARITON...ALBIA...OTTUMWA... CENTERVILLE...BLOOMFIELD 324 PM CST SAT DEC 1 2007 ...ICE STORM WARNING HAS EXPIRED... THE ICE STORM WARNING IS NO LONGER IN EFFECT. WARMER AIR HAS MOVED INTO THE REGION...PUSHING SURFACE TEMPERATURES ABOVE FREEZING. THERE IS NO LONGER A THREAT FOR ICE ACCUMULATION. HOWEVER...SOME ROADS MAY STILL BE ICE COVERED AND TREACHEROUS. $$ IAZ004>007-015>017-023>028-034>039-050-020530- /O.CON.KDMX.WS.W.0011.000000T0000Z-071202T1200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...TOLEDO 324 PM CST SAT DEC 1 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. ANY SNOW OR SLEET WILL QUICKLY TRANSITION TO FREEZING RAIN AND FREEZING DRIZZLE LATE THIS AFTERNOON. ADDITIONAL ICE ACCRUAL ON TOP OF THE HEAVY FROZEN PRECIPITATION WILL LIKELY BE AROUND ONE QUARTER INCH. THE HEAVIEST AMOUNTS OF THIS WINTRY MIX CAN BE EXPECTED NORTH OF HIGHWAY 18. A TRANSITION TO RAIN IS LIKELY DURING THE EARLY EVENING HOURS SOUTH OF HIGHWAY 20...AND ALL PRECIPITATION WILL TAPER OFF TO PATCHY DRIZZLE OR FREEZING DRIZZLE AFTER 9 PM TONIGHT. SIGNIFICANT ICING WILL CREATE VERY HAZARDOUS TRAVEL CONDITIONS DURING THIS AFTERNOON AND TONIGHT. IN ADDITION...A SOUTHEAST WIND GUSTING OVER 30 MPH WILL LIKELY DOWN TREE LIMBS AND POWER LINES THAT ARE WEIGHED DOWN BY ICE. THE POTENTIAL EXISTS FOR MAJOR POWER OUTAGES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. $$ MOYER
1 follow-up statement
000 WWUS43 KDMX 012251 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 451 PM CST SAT DEC 1 2007 ...SIGNIFICANT ICE STORM DIMINISHING ACROSS CENTRAL IOWA... .STRONG LOW PRESSURE WILL MOVE ACROSS IOWA INTO WISCONSIN TONIGHT. A WINTRY MIX OF FREEZING RAIN AND RAIN WILL CONTINUE ACROSS NORTHERN AND NORTHEAST AREAS INTO THE EARLY EVENING HOURS. FARTHER SOUTH AND WEST...WARM AIR HAS SURGED NORTH INTO CENTRAL IOWA AND TURNED ANY PRECIPITATION OVER TO RAIN. IAZ048-049-061-062-020000- /O.EXP.KDMX.IS.W.0002.000000T0000Z-071201T2300Z/ STORY-MARSHALL-JASPER-POWESHIEK- INCLUDING THE CITIES OF...AMES...MARSHALLTOWN...NEWTON...GRINNELL 451 PM CST SAT DEC 1 2007 ...ICE STORM WARNING WILL EXPIRE AT 5 PM CST THIS AFTERNOON... TEMPERATURES CONTINUE TO SLOWLY WARM OVER PORTIONS OF CENTRAL IOWA AND PRECIPITATION IS SLOWLY DIMINISHING AS WELL. WITH THE FREEZING RAIN COMING TO AN END AS IT EITHER CHANGES OVER TO LIGHT RAIN...OR ENDS...THE ICE STORM WARNING WILL BE ALLOWED TO EXPIRE. ROAD CONDITIONS WILL REMAIN CHALLENGING FOR THE REMAINDER OF THE NIGHT SO PERSONS WHO MUST TRAVEL...SHOULD EXERCISE EXTREME CAUTION AND CARRY A WINTER TRAVEL SAFETY KIT. $$ IAZ004>007-015>017-023>028-034>039-050-020700- /O.CON.KDMX.WS.W.0011.000000T0000Z-071202T1200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...TOLEDO 451 PM CST SAT DEC 1 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. ANY SNOW OR SLEET WILL QUICKLY TRANSITION TO FREEZING RAIN AND FREEZING DRIZZLE LATE THIS AFTERNOON. ADDITIONAL ICE ACCRUAL ON TOP OF THE HEAVY FROZEN PRECIPITATION WILL LIKELY BE AROUND ONE QUARTER INCH. THE HEAVIEST AMOUNTS OF THIS WINTRY MIX CAN BE EXPECTED NORTH OF HIGHWAY 18. A TRANSITION TO RAIN IS LIKELY DURING THE EARLY EVENING HOURS SOUTH OF HIGHWAY 20...AND ALL PRECIPITATION WILL TAPER OFF TO PATCHY DRIZZLE OR FREEZING DRIZZLE AFTER 9 PM TONIGHT. SIGNIFICANT ICING WILL CREATE VERY HAZARDOUS TRAVEL CONDITIONS DURING THIS AFTERNOON AND TONIGHT. IN ADDITION...A SOUTHEAST WIND GUSTING OVER 30 MPH WILL LIKELY DOWN TREE LIMBS AND POWER LINES THAT ARE WEIGHED DOWN BY ICE. THE POTENTIAL EXISTS FOR MAJOR POWER OUTAGES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. $$
What forecasters said that day
The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this ice storm warning went out at Dec 1, 11:35 AM CST, 3 hours 49 minutes earlier.
Area forecast discussion, Dec 1, 11:35 AM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 1135 AM CST SAT DEC 1 2007 UPDATED AVIATION/SHORT TERM DISCUSSION .SHORT TERM /TODAY/... AM SEEING TEMPERATURES CREEPING ABOVE FREEZING ACROSS THE FAR SOUTHWEST AS OF 11 AM. TEMPERATURES EVERYWHERE ARE ON THE RISE...AND MORE IMPORTANTLY...THE SOURCE REGION OF SOUTHEASTERLY FLOW INTO CENTRAL IOWA IS MOISTENING UP AS WELL. SO THINGS LOOK ON TRACK TO SLOWLY TRANSITION TO PLAIN RAIN SOUTHWEST OF A CARROLL TO DES MOINES TO OTTUMWA LINE BETWEEN NOW AND 2 PM. POINTS NORTHEAST OF THERE WILL TRANSITION IN THE 2 TO 4 PM RANGE. PRECIPITATION WAS MAINLY SLEET IN A CORRIDOR NW TO SE THROUGH THE DSM METRO AREA FOR THE PAST COUPLE OF HOURS. THIS HAS HELPED REDUCE THE ICE ACCRUAL ON TREES/POWER LINES. HOWEVER...STILL EXPECT TO HAVE A FEW HOURS OF FREEZING RAIN...MODERATE TO HEAVY AT TIMES...BEFORE TRANSITIONING TO RAIN IN THE MIDDLE AFTERNOON. ISENTROPIC LIFT HAS BEEN NEGATING THE WARM ADVECTION AND THIS HAS HELPED TO PROLONG THE FROZEN VS FREEZING PRECIP TYPE ACROSS MUCH OF THE AREA. FARTHER NORTH...IN THE WINTER STORM WARNING AREA...THE FORECAST REALLY HAS NOT CHANGED. JUST EXPECT MORE SLEET THAN FREEZING RAIN FOR A FEW MORE HOURS...THEN A TRANSITION TO ALL FREEZING RAIN BY MID AFTN. RAIN SHOULD MOVE INTO THE WARNING AREA BY EARLY EVENING...BUT THE FAR NORTH MAY NEVER GET ABOVE FREEZING. INTERESTINGLY...THE 12Z NAM CONTINUES TO BE COLDER/FARTHER SOUTH OUTLIER WITH SFC LOW TRACK. 12Z GFS AND 09Z SREF MAINTAIN A TRACK THROUGH CENTRAL IOWA...WHICH CORRELATES WELL WITH OBSERVED SFC PRESSURE FALL MAX. WILL BE UPDATING FORECAST/GRAPHICS AND WARNING AREAS SHORTLY. WILL PROBABLY BE ABLE TO LET THE FAR SOUTHWEST ICE STORM WARNING GO BY THE WAYSIDE. STILL GOING TO BE A SIGNIFICANT AND DAMAGING ICE STORM FOR MUCH OF THE AREA. .PREVIOUS DISCUSSION... PLENTY OF ACTIVITY OVER THE NEXT 24 HOURS AS WESTERN SHORTWAVE EJECTS INTO THE MIDWEST. CURRENTLY...SFC RIDGE HAS DRIFTED OVER LAKE MICHIGAN WITH WAA INCREASING WEST OF THE MISSISSIPPI RIVER. ECHOES HAVE TAKEN OFF ACRS KS/NEBR AS MOISTURE SURGES NORTHWARD AND ISENTROPIC LIFT INCREASES. OTHERWISE...DEWPOINTS REMAIN IN THE SINGLE DIGITS ACRS IA WHICH WILL FAVOR FROZEN/FREEZING PCPN FOR A WHILE UNTIL WARMER AIR SURGES INTO THE STATE. FOR TODAY... ISENTROPIC LIFT CONTINUES TO INCREASE WITH PDEFS RAPIDLY FALLING DURING THE MORNING HOURS AND EXPECT TO SEE A QUICK EXPANSION OF PCPN ACRS THE CWA THROUGH 9AM. APPEARS ANY SNOW WL BE BRIEF IN DURATION AS WARM AIR ALOFT PUSHES SOUNDINGS WELL ABOVE FREEZING IN A DEEP LAYER. THEREFORE...EXPECT FAST TRANSITION TO SLEET AND FREEZING RAIN ACRS SOUTH AND CENTRAL IA. FARTHER NORTH...COLD AIR SHOULD BE DEEP ENOUGH FOR SOME LONGER DURATION SNOWFALLS AND STILL ANTICIPATE SOME ACCUMULATIONS...ESPECIALLY NORTH OF STATE HIGHWAY 3. WL SEE TEMPERATURES CONTINUE TO WARM THROUGH THE DAY AS VERY STRONG WAA PERSISTS WITH 60+KTS OF 850MB SW FLOW. EXPECT TRANSITION TO RAIN STARTING IN THE LATE MORNING IN THE SOUTH AS READINGS RISE ABOVE FREEZING. MAIN CONCERN WITH GLAZE AMOUNTS IS HOW LONG WETBULBS WILL REMAIN BELOW FREEZING. WL SEE DRIER AIR INFLOW FOR A WHILE AS SFC RIDGE TO THE EAST WILL ACT AS A SOURCE REGION FOR THIS AIR. HOWEVER...THE STRONG ADVECTIONS FROM THE SOUTH SHOULD EVENTUALLY OVERWHELM THIS FLOW AND ALLOW SFC READINGS TO RISE. HOWEVER...APPEARS THAT ENOUGH PCPN SHOULD FALL PRIOR TO THIS FOR SIGNIFICANT ICING ACRS SOUTHERN CWA. FARTHER NORTH...SNOW WL TRANSITION TO FRZA BY AFTERNOON AND EXPECT SIGNIFICANT AMOUNTS OF GLAZING BY THIS EVENING. COBB OUTPUT SUGGEST ONE HALF TO ONE INCH AMOUNTS ON TOP OF ANY SNOW WHICH COULD BE QUITE CRIPPLING. ON TOP OF ALL THE PCPN...EXPECT TIGHT GRADIENT TO PRODUCE AS STRONG SOUTHEAST WIND WITH GUSTS OF UP TO 35 MPH OR SO WHICH WILL AGGRAVATE THE SITUATION BY DOWNING POWER LINES AND BREAKING TREE BRANCHES. WILL CONTINUE TO HIT IT HARD WITH QUARTER TO HALF INCH ICING AMOUNTS IN THE SOUTH AND HALF TO ONE INCH ACRS THE NORTH. THIS MAY RIVAL THE FEBRUARY ICE STORM AND CERTAINLY MAY BE MORE WIDESPREAD. WARM SECTOR WL MOVE INTO SOUTHERN PORTIONS OF CWA BY LATE AFTERNOON AND EVENING. HAVE ADDED SOME THUNDER THIS EVENING AS SOME WEAK INSTABILITY (MUCAPE AROUND 250-500J/KG) DEVELOPS IN VICINITY OF BOUNDARY. EXPECT SOME ISOLATED CONVECTION ALONG THE BOUNDARY AS IT PUSHES EAST THROUGH THE CWA. OTHERWISE...TEMPS TONIGHT WILL CONTINUE TO RISE THROUGH THE EVENING AHEAD OF THE BOUNDARY BUT FALL RAPIDLY AFTER FROPA AS COLD AIR RUSHES BACK INTO THE STATE. FZRA WL CONTINUE ACRS THE FAR NORTH TONIGHT WITH LIQUID CENTRAL AND SOUTH. HOWEVER...WL SEE TRANSITION BACK TO FREEZING/FROZEN BEHIND FRONT AS IT PROGRESSES EAST LATE TONIGHT. SOME RESIDUAL PRECIPITATION ON SUNDAY WITH TEMPS HARD PRESSED TO RISE MUCH AS CAA WL BE STRONG DURING THE DAY. THEREAFTER...STILL LOOKS LIKE A SYSTEM TUESDAY INTO EARLY WEDNESDAY AS SHORTWAVE DROPS SOUTHEAST INTO THE REGION FROM CANADA. NO OTHER CHANGES TO EXTENDED AT THIS TIME. && .AVIATION...01/18Z ALL TAF SITES CONTINUE TO HAVE IFR TO MVFR CEILINGS AND VSBY ALONG WITH WINTRY PRECIP. WILL SEE TRANSITION TO JUST RA BY 21Z AT KDSM AND KOTM...WITH SITES FARTHER NORTH DELAYED TOWARD 00Z. KMCW MAY BE THE TOUGHEST SITE TO GET ABOVE FREEZING AND CONFIDENCE IS LOW THAT IT WILL HAPPEN. LIFT AND DEEPER MOISTURE FOR SIGNIFICANT PRECIP EXITS AFTER 05Z. SOME ELEVATED INSTABILITY ACROSS SRN SITES MAY RESULT IN ISOL THUNDER. HAVE HANDLED THAT WITH CB MENTION. GUSTY SE WINDS WILL BECOME NW AFTER 06Z W TO E. && .DMX WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING ALONG AND NORTH OF HIGHWAY 30 PLUS TAMA COUNTY 12Z SAT-12Z SUN. ICE STORM WARNING 12Z-21Z SAT REMAINDER OF FORECAST AREA. && PUBLIC...COGIL/MOYER AVIATION...MOYER
Hazardous weather outlook, Dec 1, 12:47 PM CST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 1247 PM CST SAT DEC 1 2007 IAZ004>007-015>017-023>028-033>039-050-021900- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-TAMA- 1247 PM CST SAT DEC 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER STORM WARNING IS IN EFFECT FOR THE AREA TODAY AND TONIGHT FOR THE COMBINED SIGNIFICANT ACCUMULATIONS OF SNOW AND ICE. PLEASE REFER TO OUR WINTER STORM WARNING PRODUCT FOUND ON THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER ANY SNOWFALL OR ICE ACCRUAL REPORTS WOULD BE GREATLY APPRECIATED. IAZ045>049-058>062-072>075-084>086-096-097-021900- CARROLL-GREENE-BOONE-STORY-MARSHALL-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-MADISON-WARREN-MARION-MAHASKA-LUCAS-MONROE-WAPELLO- APPANOOSE-DAVIS- 1247 PM CST SAT DEC 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ICE STORM WARNING FOR SIGNIFICANT ACCUMULATIONS OF ICE IS IN EFFECT FOR THE AREA THROUGH 3 PM THIS AFTERNOON. PLEASE REFER TO OUR ICE STORM WARNING PRODUCT FOUND ON THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR MORE DETAILS. IN ADDITION...ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. SOME GUSTY WINDS AND SMALL HAIL UP TO ONE HALF INCH MAY OCCUR WITH ANY STORM THAT DEVELOPS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER ANY SNOWFALL OR ICE ACCRUAL REPORTS WOULD BE GREATLY APPRECIATED. IAZ044-057-070-071-081>083-092>095-021900- CRAWFORD-AUDUBON-CASS-ADAIR-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD- DECATUR-WAYNE- 1247 PM CST SAT DEC 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. SOME GUSTY WINDS AND SMALL HAIL UP TO ONE HALF INCH MAY OCCUR WITH ANY STORM THAT DEVELOPS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MOYER
In the hours before
Local storm report, Dec 1, 1:39 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
139 PM CST SAT DEC 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM FREEZING RAIN MILLERTON 40.85N 93.31W
12/01/2007 E0.50 INCH WAYNE IA EMERGENCY MNGR
1/4 INCH TO 1/2 INCH ICE DEPTH WITH MANY AREAS REPORTING
TREE LIMBS DOWN AND POWER OUTAGES.
&&
FILLBACHLocal storm report, Dec 1, 1:43 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
143 PM CST SAT DEC 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM FREEZING RAIN 8 N BLOOMFIELD 40.86N 92.42W
12/01/2007 E0.50 INCH DAVIS IA TRAINED SPOTTER
1/2 INCH ICE ACCRUAL.
&&
FILLBACHLocal storm report, Dec 1, 1:52 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
152 PM CST SAT DEC 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM HEAVY SLEET FORT DODGE 42.51N 94.18W
12/01/2007 E1.00 INCH WEBSTER IA LAW ENFORCEMENT
ONE TO ONE HALF INCH SLEET WITH ONE HALF INCH OF SNOW
0119 PM HEAVY SLEET WEBSTER CITY 42.46N 93.82W
12/01/2007 E2.00 INCH HAMILTON IA LAW ENFORCEMENT
2 INCHES OF SLEET MIXED WITH SNOW
0121 PM HEAVY SLEET CLARION 42.73N 93.73W
12/01/2007 E2.00 INCH WRIGHT IA LAW ENFORCEMENT
2 INCHES OF SLEET MIXED WITH SNOW
0124 PM FREEZING RAIN ALLISON 42.75N 92.80W
12/01/2007 E0.25 INCH BUTLER IA CO-OP OBSERVER
1/4 INCH ICE ACCRUAL MIXED WITH 2 INCHES OF SNOW
0129 PM FREEZING RAIN HAMPTON 42.74N 93.20W
12/01/2007 E0.25 INCH FRANKLIN IA LAW ENFORCEMENT
1/4 INCH ICE ACCRUAL WITH 2 INCHES OF SNOW/SLEET
0130 PM HEAVY SLEET BRITT 43.10N 93.80W
12/01/2007 E2.00 INCH HANCOCK IA CO-OP OBSERVER
ONE AND ONE HALF TO TWO INCHES OF SLEET MIXED WITH SNOW
0138 PM FREEZING RAIN GRUNDY CENTER 42.36N 92.77W
12/01/2007 E0.25 INCH GRUNDY IA LAW ENFORCEMENT
1/4 INCH ICE ACCRUAL AND AROUND ONE INCH SNOW/SLEET
0141 PM FREEZING RAIN CARROLL 42.07N 94.86W
12/01/2007 E0.25 INCH CARROLL IA LAW ENFORCEMENT
1/4 INCH ICE ACCRUAL AND AROUND ONE INCH SLEET
&&
ALBRECHTLocal storm report, Dec 1, 2:25 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
225 PM CST SAT DEC 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FREEZING RAIN 2 NNW CENTERVILLE 40.75N 92.89W
12/01/2007 E0.63 INCH APPANOOSE IA TRAINED SPOTTER
5/8 INCH ICE ACCRUAL. SOME TREE LIMBS DOWN.
&&
FILLBACHLocal storm report, Dec 1, 2:35 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
235 PM CST SAT DEC 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HEAVY SLEET CEDAR FALLS 42.52N 92.45W
12/01/2007 E1.75 INCH BLACK HAWK IA BROADCAST MEDIA
&&
ALBRECHTLocal storm report, Dec 1, 2:46 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
246 PM CST SAT DEC 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HEAVY SLEET WATERLOO 42.49N 92.35W
12/01/2007 E1.40 INCH BLACK HAWK IA BROADCAST MEDIA
&&
ALBRECHTNearby
Ice Storm Warnings in Iowa, 2007Every ice storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.